Nevada, 2004

Damaging Wind in Nevada, August 1, 2004

August 1, 2004 · NWS VEF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 2:40 PM PST, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 1, 2:40 PM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PDT SUN AUG 1 2004

.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL CONTINUE UNTIL MONDAY
MORNING WITH THUNDERSTORMS OVER MUCH OF THE AREA THIS EVENING. A
DRIER SOUTHWEST FLOW WILL DEVELOP MONDAY AFTERNOON AS A LOW PRESSURE
SYSTEM MOVES INTO THE PACIFIC NORTHWEST. SOME THUNDERSTORMS WILL
LINGER OVER MOHAVE AND EASTERN LINCOLN COUNTIES. EVEN THESE AREAS
WILL DRY OUT BY TUESDAY AS SOUTHWEST FLOW PERSISTS.
&&

.SHORT TERM...THUNDERSTORMS DEVELOPED PRETTY MUCH AS EXPECTED THIS
AFTERNOON AND WILL CONTINUE THROUGH THE EVENING OVER MOST OF THE
FORECAST AREA AS MOIST SOUTHERLY FLOW PERSISTS. DRY SOUTHWEST FLOW
WILL START TO DEVELOP MONDAY AS AN UPPER TROUGH MOVES INTO THE
PACIFIC NORTHWEST. MOST OF THE FORECAST WILL HAVE MOSTLY SUNNY SKIES
AND DRY CONDITIONS. MOISTURE AND INSTABILITY WILL LINGER OVER
NORTHEAST LINCOLN COUNTY AND MUCH OF MOHAVE COUNTY. WILL LEAVE A
SLIGHT CHANCE OF THUNDERSTORMS IN THOSE AREAS. SOUTHWEST FLOW
BECOMES FIRMLY ESTABLISHED OVER THE FORECAST AREA TUESDAY AND
WEDNESDAY WITH MOSTLY SUNNY AND DRY CONDITIONS OVER ALL ZONES. THERE
ARE INDICATIONS FROM THE MODELS THAT THE MOIST SOUTHERLY FLOW WILL
PERSIST JUST EAST OF MOHAVE COUNTY SO OUTFLOW FROM STORMS THAT
DEVELOP THERE WILL HAVE TO BE WATCHED.

.LONG TERM...MODELS IN REAL GOOD AGREEMENT WITH SYNOPTIC FEATURES
THIS MORNING. SHORTWAVE TROUGH OFF THE NORTHWEST COASTLINE THURSDAY
MORNING EJECTS NORTHEASTWARD INTO THE PACIFIC NORTHWEST AND
SOUTHWESTERN CANADA. MEANWHILE...UPPER LEVEL HIGH IS CENTERED NEAR
THE EL PASO TEXAS AREA. THIS PROVIDES A GENERAL SOUTHWESTERLY FLOW
PATTERN OVER THE FORECAST AREA. NOT MUCH CHANGE FRIDAY WITH THE
UPPER FLOW OVER THE WEST OR POSITION OF THE HIGH. BY SATURDAY...THE
HIGH EXPANDS AND BUILDS OVER THE INTERMOUNTAIN REGION WITH THE H5
FLOW BECOMING MORE SOUTHERLY. THE HIGH THEN EXPANDS NORTHWARD SUNDAY
WITH THE RIDGE AXIS ORIENTED NORTH TO SOUTH OVER WESTERN UTAH AND
ARIZONA. NO REAL STRONG INDICATION OF MOISTURE RETURN IN THE
EXTENDED...SO HAVE CONTINUED TO CARRY A DRY FORECAST. TEMPERTURES
SHOULD SLOWLY INCREASE THURS-SUN WITH SUNDAY BEING POSSIBLY THE
WARMEST DAY OF THE COMING WEEK.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING NORTHWEST ZONE 456 UNTIL 9 PM.
.AZ...NONE.
.CA...NONE.
&&

SALMEN/HARRISON
Hazardous weather outlook, Aug 1, 7:30 AM PST, 11 hours 52 minutes before
AZZ001>003-036-CAZ026>029-NVZ014>022-021530-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT SUN AUG 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE
AREA TODAY. ANY STORMS THAT FORM WILL MOVE FAIRLY RAPIDLY FROM
SOUTH TO NORTH SO HEAVY RAIN AND FLOODING IS NOT EXPECTED. HOWEVER
GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS. A RED FLAG WARNING HAS
BEEN ISSUED FOR LINCOLN COUNTY FOR DRY LIGHTNING WHICH COULD CAUSE
FIRE STARTS. A RED FLAG WARNING HAS BEEN ISSUED FOR ESMERALDA AND
CENTRAL NYE COUNTY FOR GUSTY WINDS AND MINIMUM RELATIVE HUMIDITIES
LESS THAN 15 PERCENT. THESE CONDITIONS COULD CAUSE EXTREME FIRE
BEHAVIOR SHOULD A FIRE START.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

The radar

The Las Vegas radar (KESX), 80 km away, was scanning. The volume nearest the first event began at 03:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
August 1, 7:22 PM PST
Where
Clark County, 10 mi S of Overton
Measured
61 kt (70 mph) estimated gust
Reported by
PARK/FOREST SERVICE
Coordinates
36.383, -114.617

The National Park Service at Echo Bay reported an estimated sustained winds of 40 mph with a gust of 70 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416883.